MAUDE Adverse Event Report: MEDTRONIC, INC. COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT190HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226); Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a crt implantation procedure the patient suffered a tamponade from a perforation in the non-tortuous, no n-calcified coronary sinus (cs).The lesion was not pre-dilated.Resistance was not encountered when advancing the device.Excessive force was not used.The rv lead and ra lead were successfully positioned.All measurements were within the normal range.The cs cat heter was flushed and adequately prepared.A 0.035" non-medtronic wire, a 6250vi-mp catheter and an al1, 6f guiding catheter were advanced to the cs.The cs was probed with the wire and the al1, and the 6250vi-mp catheter was introduced over the wire.Contrast medium was injected to confirm the positioning.The 6215 balloon catheter was then introduced to visualize the cs.The 6215 balloon catheter was flushed and advanced using a cougar xt guidewire over the existing cs catheter.The cougar guidewire was inspected before use and prepped per ifu with no issues.The wire tip was not formed by the physician.After advancing the 6215 balloon catheter, the cougar xt guidewire was removed, and the 6215 balloon was inflated after positioning was confirmed with contrast medium.A cs visualization was performed in anterior-posterior (ap) and repeated in left anterior oblique (lao).The patient then complained of chest discomfort, and an echocardiogram was immediately performed.A significant drop in blood pressure was observed and a tamponade was detected.The patient suffered an intraoperative dissection of the cs.The heart team and reanimation (rea) took over the procedure.Surgical and medical intervention was required.The tamponade was treated with pericardial puncture.The physician did not assess that the tamponade event was directly related to the use of the cougar guidewire device.The patient is currently in the intensive care unit.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21372280
Report Number2182208-2025-00695
Device Sequence Number3758802
Product Code DQX
UDI-Device Identifier00763000570132
UDI-Public00763000570132
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCGRXT190HS
Device Catalogue NumberCGRXT190HS
Device Lot NumberG23A10815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/15/2025
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown